Alert archive / Texas / Wind Advisories in 2024
Wind Advisory 5, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Feb 27, 2024, 3:34 AM CST for Cameron County, Willacy County, Texas. It took effect at Feb 27, 2024, 10:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2024, 3:34 AM CST (09:34 UTC)
- In effect from
- Feb 27, 2024, 10:00 AM CST
- Expired
- Feb 27, 2024, 5:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 46 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1860 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
368 WWUS74 KBRO 270934 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 334 AM CST Tue Feb 27 2024 TXZ254-255-354-355-271830- /O.NEW.KBRO.WI.Y.0005.240227T1600Z-240227T2300Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, and Laguna Vista 334 AM CST Tue Feb 27 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... * WHAT...South winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Inland Willacy, Inland Cameron, Coastal Willacy and Coastal Cameron Counties. * WHEN...From 10 AM this morning to 5 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
941 WWUS74 KBRO 272139 AAA NPWBRO URGENT - WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 339 PM CST Tue Feb 27 2024 TXZ254-255-354-355-272300- /O.CON.KBRO.WI.Y.0005.000000T0000Z-240227T2300Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, and Laguna Vista 339 PM CST Tue Feb 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...South winds 20 to 25 mph with gusts up to 40 mph. * WHERE...Inland Willacy, Inland Cameron, Coastal Willacy and Coastal Cameron Counties. * WHEN...Until 5 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
259 WWUS74 KBRO 272304 AAA NPWBRO URGENT - WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 504 PM CST Tue Feb 27 2024 TXZ254-255-354-355-280015- /O.EXP.KBRO.WI.Y.0005.000000T0000Z-240227T2300Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, and Laguna Vista 504 PM CST Tue Feb 27 2024 ...WIND ADVISORY HAS EXPIRED... Surface observations indicate that winds are beginning to diminish within Cameron and Willacy counties. As a result, the Wind Advisory previously in effect for this area has been allowed to expire. $$ TOMASELLI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 27, 3:16 AM CST, 18 minutes earlier.
Area forecast discussion, Feb 27, 3:16 AM CST, 18 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
316 AM CST Tue Feb 27 2024
...New SHORT TERM, LONG TERM, MARINE, FIRE WEATHER...
.SHORT TERM...
(Today through Wednesday)
Issued at 312 AM CST Tue Feb 27 2024
- Key Messages:
- Windy and well above normal temperatures Today.
- Cold front Wednesday afternoon with potential elevated fire
weather for the northern and western Ranchlands
Pressure gradient remain strong as of this writing with area
observations showing wind gusts of 25-30 mph with the BRO Doppler
radar VAD wind profiler indicating south winds of 43-46kts at 1900-
3000 ft. Both GFS/ECMWF continue to show low level jet between 45-
50kts extending along the coastal counties and over the western Gulf
by 12Z and slowly drifting east as an upper pushes through the
Rockies and into the Central High Plains. The strong winds are
likely to mix to the surface later this morning and into the
afternoon producing wind gusts 40-50 mph. A wind advisory will be
issued for Cameron and Willacy Counties where probabilities remain
the highest. Temperatures will be the other feature today as model
guidance continues to suggest widespread 90-97 degrees as subsidence
and modest compressional heating takes place with subtropical ridge
over South Texas and the strong souther flow limiting any cooler
Gulf water influence. Any low clouds this morning to burn off
quickly as drier air mixes through the shallow moisture layer
leaving a veil of high clouds providing plenty of filtered sunshine
to warm up the afternoon. At the coast today will be issuing a High
Risk of Rip currents as winds and waves will be on the increase.
Mild temperatures tonight with a continuation but lowering of the
southerly winds as the gradient relaxes slowly. Lows overnight will
be at least 10 to 12 degrees above normal or only in the mid 60s to
lower 70s. Lower clouds to develop overnight along the shallow
inversion also aiding to limit temperatures from falling.
Cold front passage expected Wednesday as a broad trough traverses
the High Plains. Timing of the frontal passage is being handle
nicely by the deterministic models with confidence rather high.
Expect a late morning early afternoon passage across the northern
and western ranchlands with an afternoon (1-4 PM) pass across the
Mid and Lower RGV. The frontal passage is expected to dry with brisk
north winds and plummeting dew points especially over the north and
west ranchlands with a brief window of elevated fire weather
conditions. The later passage of the cold front will allow for
temperature to peak well into the 80s while the northern ranchlands
are likely to see some cooling take place late in the afternoon.
&&
.LONG TERM...
(Wednesday night through Monday)
Issued at 312 AM CST Tue Feb 27 2024
A 500mb Baja low works east into the Plains into Thursday,
maintaining generally southwesterly flow aloft through the week,
with more zonal flow arriving for the weekend, before the next
low pressure system swings east from the Rockies early next week.
At the surface, CAA and moderate northerly flow continues
following the front Wednesday, with a coastal low setting up
through Friday. This may briefly strengthen the CAA and northerly
flow Wednesday night, and help continue northerly flow into
Friday. This will likely keep temperatures below NBM guidance
Thursday afternoon, as well as maintain thick cloud cover and
potentially pesky overrunning light rain or drizzle into Friday.
PWAT values bump up to 1.5 or 1.6 inches across the lower RGV and
lower Texas coast Thursday into Friday, which is above the 90th
percentile and near daily max values for precipitable water for
Leap Day and the start of March. The best rain chances will remain
offshore, but have added mentionable POPs near or just above 15
percent across the lower RGV Thursday into Friday.
Over the weekend, the frontal boundary lifts north as a warm
front, helping boost temperatures back into the 80s Saturday and
Sunday into Monday, before the next cold front arrives Monday
afternoon.
&&
.AVIATION...
(06Z TAFS)
Issued at 1031 PM CST Mon Feb 26 2024
Breezy southerly winds and MVFR ceilings prevail across Deep
South Texas late this evening. A tight pressure gradient will
maintain breezy conditions overnight into early Tuesday morning.
Some gusts around 25 kts will continue overnight and then winds
are expected to increase and become windy by mid- morning on
Tuesday with some gusts around 35 knots. Mainly MVFR ceilings will
continue overnight before ceilings gradually rise to VFR by
midday on Tuesday.
&&
.MARINE...
Issued at 312 AM CST Tue Feb 27 2024
Today through Wednesday...Pressure gradient steadily tightens
today through Wednesday morning as low pressure over the Central
and high pressure deepens. Fresh winds today become strong late
this afternoon and tonight with Small Craft advisories first over
the Laguna Madre before sunset spreading offshore tonight. The
strong gradient persist Wednesday with SCAs likely to be
extended. Seas start off moderate building tonight and Wednesday.
Wednesday Night through Monday...Ongoing Small Craft Advisories
linger into Thursday, with lighter winds allowing seas to subside
fairly quickly into Thursday night. The chance of showers and
isolated thunderstorms returns, generally offshore Thursday
through Friday. Generally favorable marine conditions are expected
to continue Friday into Monday, with light northerly winds turning
southeasterly by Saturday. A cold front on Monday afternoon may
build seas once again with a return of northerly winds.
&&
.FIRE WEATHER...
Issued at 312 AM CST Tue Feb 27 2024
Hot temperatures and low dew points should allow for afternoon
relative humidity to drop significantly ranging from the upper
teens to 40% along and west of I-69C. However winds to remain
relatively light with a few higher gusts across Hidalgo County.
Not anticipating elevated fire weather concerns but there may be a
few hours of heighten conditions to warrant potential spread and
growth for any fires that may get sparked.
The cold front Wednesday brings lower dew points and moderately
strong winds for portions of the northern and western Ranchlands.
2 to 4 hours of relative humidity in the 25-35% range and 20ft
winds increasing 15-20 mph at the point of lowest RH may open a
window of elevated fire weather. If later model runs continue to
show this border line conditions a short fused RFW may be issued
tomorrow.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 88 70 86 64 / 0 0 0 10
HARLINGEN 90 67 85 57 / 0 0 0 10
MCALLEN 94 69 87 57 / 0 0 0 10
RIO GRANDE CITY 97 66 88 57 / 0 0 0 10
SOUTH PADRE ISLAND 75 67 74 64 / 0 0 0 10
BAYVIEW/PORT ISABEL 85 68 79 61 / 0 0 0 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 10 AM this morning to 5 PM CST this afternoon
for TXZ254-255-354-355.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ130-132-
135-150-155-170-175.
&&
SHORT TERM...59-GB
LONG TERM....56-Hallman
AVIATION...59-GBThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 3:43 AM CST | Rip Current Statement | BRO | Cameron, Kenedy, Willacy | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.